Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 16, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 30, 2018, 8:25 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 1, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2018, 8:25 PM EDT (00:25 UTC)
- In effect from
- Jul 1, 2018, 8:00 AM EDT
- Expired
- Jul 1, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
299 WHUS41 KCAR 010025 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 825 PM EDT Sat Jun 30 2018 MEZ029-030-010830- /O.EXP.KCAR.BH.S.0015.000000T0000Z-180701T0000Z/ /O.NEW.KCAR.BH.S.0016.180701T1200Z-180702T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 825 PM EDT Sat Jun 30 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Sunday through Sunday evening. * Location...Acadia National Park...Schoodic Point Peninsula... Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only the low to mid 50s. * Timing...Sunday. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
1 follow-up statement
878 WHUS41 KCAR 010830 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 430 AM EDT Sun Jul 1 2018 MEZ029-030-020000- /O.CON.KCAR.BH.S.0016.180701T1200Z-180702T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 430 AM EDT Sun Jul 1 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * Location...Acadia National Park...Schoodic Point Peninsula... Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only the low to mid 50s. * Timing...Through this evening. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 30, 6:14 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 30, 6:14 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
614 PM EDT Sat Jun 30 2018
.SYNOPSIS...
A weak upper level disturbance will move southeast of the
region overnight. High pressure both at the surface and upper
atmosphere will build across the region Sunday into mid week
with increasing heat and humidity.
&&
.NEAR TERM /THROUGH SUNDAY/...
615 PM Update...
No significant changes were made to going forecast at this
point. As stated by previous forecaster, convective initiation
across Quebec has been slow to get going. That being said, radar
mosaic is showing some cells starting to pop up at this hour
across Quebec, mainly west of the St. Lawrence. Will wait to
see how things evolve (or not) later this evening before making
any changes to going forecast weather and pop grids.
previous discussion
Near term forecast has multiple challenges, with the biggest
being the POP and QPF forecasts for this afternoon and night.
Thus far, the hi-res model guidance has been lackluster in
predicting convective initiation in southern Quebec. This
forecasted t-storm activity was what was supposed to come into
western Maine later this evening or overnight, so if something
doesn't get going in the next few hours, the oncoming shift may
need to consider lowering POPs quite a bit.
However, for now, POPs were only tweaked a bit by weighting the
prior forecast toward ConsShort. This helped to tighten the
higher POPs along the axis of most likely advance of any
overnight rain - which is mostly in GYX's CWA, but brushes the
western border of our CWA. Went with areal coverage of showers,
and Isolated T-storms for portions of the area.
The temp forecast tomorrow could also be challenging, especially
for the northern CWA, depending on wind direction and cloud
cover. Low stratus overnight into the early morning is currently
forecast to become more scattered for the late morning into the
evening hours. However, given the expected NE-E'ly winds
tomorrow, if clouds remain thicker tomorrow than forecast, high
temps will be lower than forecast, especially up north.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
...Building Mid and Upper Atmospheric High Pressure over
Northern New England will mean Increasing Heat For the Region...
12z Models from tdy cont to advertise the potential of sig heat
and humidity for our Rgn beginning on Mon, with Nrn ptns xpctd
to receive the hottest temps on this first day due to sfc wind
direction being from the SSW. Whats left of any sct shwrs/isold
tstms mainly for NW ME from Sun ngt will exit the FA by erly Mon
morn, leaving ptly to msly sunny skies for the remainder of the
day. The highest aftn temps Mon still looks to occur ovr the NW
where 925 mb temps reach a max of +27 to +28 deg C, which
results in max temps of mid 90s. Hi temps will be progressively
cooler as one traverses S and E. Based on this fcst of hi
temps, we would likely need a very rare heat adv for ptns of Nrn
ME, but we are just barely abv min thresholds, so it's to erly
to issue attm but if the fcst msly holds, we will issue a heat
adv for Mon by Sun aftn.
A weakening s/wv alf and sfc cold front apchg from Cntrl QB may
bring Nrn ptns of the Rgn isold to sct shwrs/tstms Mon ngt, but
given how warm mid atmos temps will be durg this tm, sig
shwrs/tstms may be capped from forming or movg into tour Rgn
from the NW. Of course, given the tropical nature of the
airmass, any shwr or tstm would result in a brief hvy downpour
of rn. Ovrngt lows will be quite warm, with many inland lctns
only falling to 65 to 70 deg F. On Tue, what's left of the
frontal bndry will dissipate ovr Cntrl/Downeast ptns of the Rgn
as the the mid/upper hi conts to build ovr the Rgn from the SW.
Skies will become mclr from NW to SE across Rgn on Tue, with Hi
temps reaching 90+ deg ovr more of interior Downeast areas as
well as the rest of low trrn ptns of the Rgn as sfc winds become
more W. Fair skies and another warm ngt is xpcted Tue ngt.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A s/wv movg ESE from Nrn Can toward the Nrn Can Maritimes may
bring a weak cold front into Nrn/Cntrl ptns of the FA on Wed
with little in the way of clds or shwrs/tstms. If this happens,
the NE hlf of the FA may be a little cooler for aftn hi temps
(upper 80s rather lower 90s). Both the 12z GFS and ECMWF models
bring this front back across the N and E as a warm front by Thu,
with potentially 90+ deg heat for most of the Rgn N of the
immediate Downeast coast, but this a little uncertain from this
vantage point, so we went a little conservative with fcst hi
temps spcly across the N this day.
A much stronger cold front from Cntl Can finally begins to apch
from the NW late Thu ngt and crosses the Rgn on Fri/Fri eve,
with typical model to model tmg differences, subsequently, even
though we advertise about a 24 hr window of possible
shwrs/tstms due to blending different models, in reality, it's
more likely going to be a 12 hr window. Hi temps Fri will be
cooler due greater cld cvr and the presence of sct to numerous
shwrs/tstms, but dwpts may be very hi possibly exceeding 70 deg
F. Following the cold front Fri aftn or eve, much cooler and
drier conditions will follow for the Rgn late Fri ngt and Sat.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: Mainly VFR conditions will continue this afternoon
and evening, though scattered showers and isolated thunderstorms
will cause localized reductions to MVFR conditions. As the
precip potential drops off around midnight, low stratus will
develop over much of the northern and western CWA overnight,
with fairly widespread IFR CIGs for KHUL north to KFVE. Ceilings
are forecast to drop to MVFR for several hours at KBHB and KBGR.
The cloud deck will break up between 12z and 16z Sun, allowing
all sites to return to VFR CIGs.
SHORT TO LONG TERM: Mainly VFR all TAF sites with IFR clgs/vsbys
possible ovr Downeast sites both late Sun ngt and Mon ngt in ST
cld cvr and patchy fog.
&&
.MARINE...
NEAR TERM: Some showers are expected overnight, and a few
t-storms can't be ruled out, mainly close to the coast of
Hancock County. Otherwise, patchy fog after midnight may cause
some localized visibility reductions. Winds and seas outside of
any shower or t-storm activity should remain below SCA levels.
SHORT TO LONG TERM: No definitive marine hdlns with marine fog
contg Sun ngt thru Tue and likely aftwrds as moist tropical air
flows ovr cold Gulf of ME waters. Went with about 80 to 90
percent of WW3 wv guidance hts for fcst wv hts with primary wv
pds fcst to be msly between 6 to 8 sec.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...Duda/Kredensor
Short Term...VJN
Long Term...VJN
Aviation...Duda/Kredensor/VJN
Marine...Duda/Kredensor/VJNHazardous weather outlook, Jun 30, 3:47 AM EDT, 16 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 347 AM EDT Sat Jun 30 2018 MEZ001>006-010-011-015>017-031-032-010800- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 347 AM EDT Sat Jun 30 2018 This Hazardous Weather Outlook is for East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat and humidity will continue for the weekend into early next week across interior Maine. Heat indices could reach 95 degrees or higher both Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-010800- Coastal Hancock-Coastal Washington- 347 AM EDT Sat Jun 30 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat and humidity will continue for the weekend into early next week across interior Maine. Heat indices could reach 95 degrees or higher both Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-010800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 347 AM EDT Sat Jun 30 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:26 AM EDT | Special Weather Statement | CAR | Somerset | 64 min |
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.